Alert archive / Alabama / Tornado Warnings in 2011

Tornado Warning 51, NWS Huntsville, AL

April 27, 2011Limestone County, Madison County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 9:20 AM CDT for Limestone County, Madison County, Morgan County, Alabama. It was in force for 25 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:20 AM CDT (14:20 UTC)
Expired
Apr 27, 2011, 9:45 AM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Limestone County, AL, Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:30 AM CDTHAIL 0.885 Sse Athens, ALNICKEL HAIL COVERING GROUND.
Apr 27, 9:30 AM CDTHAIL 14 Ssw Athens, ALONE INCH HAIL WAS REPORTED.
Apr 27, 9:35 AM CDTHAIL 0.25Athens, AL
Apr 27, 9:46 AM CDTHAIL 0.75Harvest, ALDIME TO PENNY SIZE HAIL WAS REPORTED COVERING THE GROUND.
Apr 27, 9:46 AM CDTHAIL 1N Harvest, ALQUARTER SIZE HAIL WAS REPORTED.
Apr 27, 9:50 AM CDTHAIL 1.752 Ene Harvest, ALGOLF BALL SIZE HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 8:08 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WFUS54 KHUN 271420
TORHUN
ALC083-089-103-271445-
/O.NEW.KHUN.TO.W.0051.110427T1420Z-110427T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 945 AM CDT

* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TRINITY...
  OR ABOUT 8 MILES WEST OF DECATUR...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  DECATUR.
  TANNER.
  FRENCH MILL.
  CAPSHAW.
  HARVEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO NEAR 60
MPH...EVEN OUTSIDE OF THE TORNADO AREA.

&&

LAT...LON 3476 8656 3455 8704 3462 8711 3463 8710
      3469 8710 3473 8715 3499 8677
TIME...MOT...LOC 1420Z 236DEG 51KT 3462 8710

$$

CCC
3 follow-up statements
518 
WWUS54 KHUN 271430
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CDT WED APR 27 2011

ALC103-271440-
/O.CAN.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
MORGAN AL-
930 AM CDT WED APR 27 2011

...THE TORNADO WARNING FOR NORTHWESTERN MORGAN COUNTY IS CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

LAT...LON 3476 8656 3465 8701 3466 8703 3472 8710
      3499 8677
TIME...MOT...LOC 1430Z 234DEG 54KT 3473 8697

$$

ALC083-089-271445-
/O.CON.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
LIMESTONE AL-MADISON AL-
930 AM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
NORTHWESTERN MADISON AND SOUTHERN LIMESTONE COUNTIES...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TANNER...OR ABOUT
6 MILES SOUTH OF ATHENS...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRENCH
MILL...CAPSHAW...BETHEL...HARVEST AND TONEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3476 8656 3465 8701 3466 8703 3472 8710
      3499 8677
TIME...MOT...LOC 1430Z 234DEG 54KT 3473 8697

$$

KDW
036 
WWUS54 KHUN 271435
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT WED APR 27 2011

ALC083-089-271445-
/O.CON.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
LIMESTONE AL-MADISON AL-
935 AM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
NORTHWESTERN MADISON AND EAST CENTRAL LIMESTONE COUNTIES...

AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TANNER...OR ABOUT
NEAR ATHENS...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAPSHAW...BETHEL...HARVEST AND TONEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3471 8694 3472 8698 3479 8700 3499 8677
      3476 8656
TIME...MOT...LOC 1435Z 234DEG 54KT 3477 8689

$$

KDW
159 
WWUS54 KHUN 271441
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
941 AM CDT WED APR 27 2011

ALC083-089-271450-
/O.EXP.KHUN.TO.W.0051.000000T0000Z-110427T1445Z/
LIMESTONE AL-MADISON AL-
941 AM CDT WED APR 27 2011

...THE TORNADO WARNING FOR NORTHWESTERN MADISON AND EAST CENTRAL
LIMESTONE COUNTIES EXPIRES AT 945 AM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT 
ROTATION WITHIN THIS STORM HAS WEAKENED. HOWEVER...THE STORM IS 
STILL CAPABLE OF PRODUCING SEVERE WEATHER. THE TORNADO WARNING HAS 
BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...LARGE HAIL UP TO GOLF BALL SIZE...GUSTY WINDS...AND 
FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY 
INDOORS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

LAT...LON 3471 8694 3472 8698 3479 8700 3499 8677
      3476 8656
TIME...MOT...LOC 1440Z 230DEG 58KT 3486 8681

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 9:11 AM CDT, 9 minutes earlier.

Area forecast discussion, Apr 27, 9:11 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
911 AM CDT WED APR 27 2011

.UPDATE...MESOSCALE DISCUSSION AND UPDATE.

&&

.DISCUSSION...BUSY DAY ALREADY ACROSS THE TENNESSEE VALLEY WITH
SIGNIFICANT DAMAGE REPORTED EARLIER IN SEVERAL COUNTIES FROM
OVERNIGHT/EARLY MORNING QLCS AND HP SUPERCELLS. NEXT ROUNDS OF SCT
CONVECTION WITH ELEVATED HAIL CORES ALREADY TRACKING INTO NW AL.
STORMS ACROSS NRN MS HAVE SHOWN ROTATION...AND STORMS ACROSS NRN AL
HAVE STARTED TO EXHIBIT HP CHARACTERISTICS AS WELL.

LATEST SFC ANALYSIS SHOWS A COMPLEX LOW STRUCTURE FROM CENTRAL
INDIANA SOUTH TO THE ARKLATEX. THE ASSOCIATED COLD FRONT STRETCHES
SOUTH THROUGH EAST TEXAS. CLOSER TO THE HOME...THE EARLY MORNING
CONVECTION HAS LEFT A SMALL OUTFLOW BOUNDARY ACROSS OUR ERN COUNTIES.
WATER VAPOR IMAGERY AND PROFILER DATA SHOWS AN 80KT MID LEVEL JET
STREAK PUNCHING OUT OF THE ARKLATEX THIS MORNING. CONVECTION HAS
BEGUN TO FIRE ALONG THE APEX OF THIS JET STREAK. THIS WILL BE THE
AREA TO MONITOR THROUGH THE AFTN HOURS AS THE JET STREAK AND THE
ASSOCIATE U/L JET MAX PROGRESSES EAST. THE 12Z NAM SHOWS LARGE SCALE
ASCENT IN THE EXIT REGION OF THE H25 JET DURING THE AFTN. THIS WILL
BE COINCIDENT WITH MLCAPES ~2-2.5 KJ/KG AND LOW LEVEL HELICITY VALUES
IN EXCESS OF 600 M2/S2. THE ONLY MITIGATING FACTOR MAY BE RAIN COOLED
LOW LEVEL AIR DUE TO ONGOING CONVECTION...BUT THIS IS UNCERTAIN ATTM.

AM NOT PLANNING MAJOR CHGS TO FCST FOR NOW OTHER THAN TO TWEAK FOR
CURRENT CONDITIONS AND SHORT TERM TRENDS. TEMPS WILL BE HIGHLY
DEPENDANT ON BREAKS BETWEEN CONVECTIVE CLUSTERS...BUT NOT GOING TO
SWEAT THAT RIGHT NOW.

&&

.HYDROLOGY...HAVE ALREADY UPDATED EXISTING ADVISORY PRODUCTS AND THOSE LOOK
IN DECENT SHAPE. OVERNIGHT CONVECTION DUMPED LOCALLY 2 TO 2.5 INCHES
OF PRECIP ACROSS NW AL. COORDINATION ONGOING WITH LMRFC...AND GROUND
TRUTH PRECIP ALONG WITH EXPECT RAINFALL WOULD TAKE SEVERAL SITES INTO
MODERATE FLOOD. OVERALL...HPC QPF LOOKS PRETTY GOOD WITH 3 TO 5
INCHES FOR THE EVENT.

&&

.PREV DISCUSSION... /ISSUED 545 AM CDT WED APR 27 2011/

..HIGH RISK FOR SEVERE WEATHER TODAY...
..POTENTIAL FOR WIDESPREAD TORNADO OUTBREAK WITH LONG-TRACK
TORNADIC SUPERCELLS TODAY...

UPDATE...FOR 12Z TAFS.

AVIATION...
BAND OF SEVERE THUNDERSTORMS WILL EXIT KHSV VCNTY BFR 12Z.  -RA/RA
WITH EMBEDDED CG LTG WL CONTINUE THRU 13-14Z BEHIND THE LINE.  A
BREAK IN THE ACTIVITY IS EXPECTED BFR ADDITIONAL THUNDERSTORMS DVLP
LATER TODAY WITH A HIGH RISK OF SEVERE WX.

DISCUSSION...A COMPLICATED SCENARIO EVOLVING TODAY WITH INITIAL
CONVECTION ASSOCIATED WITH SIGNIFICANT WIND SHEAR AND INSTABILITY
LIKELY MOVING ACROSS NORTHWEST ALABAMA BY 08-12Z THIS MORNING. THIS
ACTIVITY SHOULD RAPIDLY MOVE ACROSS NORTH CENTRAL AND NORTHEAST
ALABAMA DURING THE MORNING HOURS.

FORECAST MODELS ARE HAVING SOME DIFFICULTY HANDLING THE INSTABILITY,
WIND SHEAR, AND MCV'S MOVING WITHIN THE TROUGH ITSELF. HOWEVER, IT
DOES APPEAR BY CURRENT TRENDS, THAT UPPER LEVEL FORCING WILL BE
SUFFICIENT TO SUPPORT WIDESPREAD CONVECTION TODAY. TURNING TO
INSTABILITY AND WIND SHEAR, THE ENVIRONMENT WILL BE EXTREMELY
UNSTABLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AHEAD
OF THE COLD FRONT. CURVED HODOGRAPHS AND WIND SHEAR VALUES (AT TIMES
EXTREMELY HIGH) ALONG WITH INSTABILITY PARAMETERS ALL SUPPORT THE
POTENTIAL FOR A WIDESPREAD TORNADO OUTBREAK ACROSS SOUTHERN MIDDLE
TN AND NORTH ALABAMA. JUST TO GIVE FOLKS AN IDEA OF WHAT KIND OF
VALUES WE ARE SEEING BTWN 17-00Z:

1) SBCAPES ARE FORECAST TO BE 2500-3500 J/KG
2) 0-3KM SRH IS FORECAST TO BE 500-700 M2/S2
3) 0-3KM EHIS ARE FORECAST TO BE 4-8 M2/S2 OVER PORTIONS OF N
CENTRAL AL.
4) SFC DEWPOINTS ARE FORECAST TO BE BTWN 65-69F (POSSIBLY INTO THE
LOW 70S) DURING THE DAY.

IN ADDITION, A LLJ OF 65-75 KTS IS FORECAST TO REMAIN ACROSS THE
AREA THROUGHOUT MOST OF THE DAY. THE SFC LOW ASSOCIATED WITH THE
COLD FRONT WILL ALSO MOVE JUST TO THE NORTHWEST OF NW AL FROM S AR
(12Z TODAY) TO CENTRAL TN BY 18-23Z MEANING THAT CELLS CLOSER TO THE
SFC LOW IN THESE CASES TENDS TO DEVELOP OR MAINTAIN TORNADIC
ACTIVITY. UPPER LEVEL DIVERGENCE LOCATED JUST TO THE NE OF THE TN
VALLEY IS ALSO QUITE PRONOUNCED.

THEREFORE, GIVEN ALL OF THE ABOVE INFO., IT DOES APPEAR THAT LONG
TRACK TORNADIC SUPERCELLS ARE LIKELY ACROSS THE TN VALLEY. DAMAGING
WINDS AND LARGE HAIL ARE ALSO LIKELY WITH THESE STORMS. THOUGH HAIL
APPEARS TO BE THE LESSOR OF THE TWO. IT IS DIFFICULT TO SAY EXACTLY
WHEN THE CELLS WILL DEVELOP GIVEN THIS MORNING'S CONVECTION, BUT THE
TIME PERIOD WHEN ALL OF THESE INGREDIENTS APPEAR TO COME TOGETHER
APPEARS TO BE BTWN 17Z-00Z.

AS THE COLD FRONT APPROACHES THE TN VALLEY, EXPECTING AND REMAINING
FAST-MOVING SUPERCELLS TO BE CONGEALED INTO A QLCS WITH DAMAGING
WINDS AND BOWING SEGMENTS TO FINISH OFF THE SEVERE WEATHER THREAT.
THE FROPA TIMING SHOULD BE BTWN 21-03Z ACROSS NW AL (ENTERING) AND
03-06 ACROSS NE AL (EXITING).

AS IF WE NEEDED ANY MORE THREATS...FLASH FLOODING IS ALSO QUITE
LIKELY WITH CELLS TRAINING ALONG THE SAME AREAS ALONG WITH PROLIFIC
RAINFALL PRODUCING SUPERCELLS WOULD ACT TO CAUSE A CHALLENGING
FORECAST PROBLEM. GIVEN THE RECENT RAINFALL OVER NW AL, THOSE AREAS
APPEAR TO HAVE THE HIGHEST THREAT FOR FLASH FLOODING. WILL LEAVE THE
FLASH FLOOD WATCH IN PLACE.

AS MENTIONED PREVIOUSLY, THE LLJ WILL BE QUITE STRONG TODAY WHICH
MAY CAUSE INCREASED WINDS ACROSS THE AREA. THUS, WILL KEEP WIND
ADVISORY IN PLACE AS WELL.

BEHIND THE COLD FRONT CAA SHOULD QUICKLY DRY THE ATMOSPHERE FROM THE
WARM AND MUGGY CONDITIONS FELT TODAY INTO COOLER AND DRY BY LATE
WEDNESDAY NIGHT INTO THURSDAY. DAYTIME HIGHS WILL REGISTER CLOSE TO
THE 70 DEGREE MARK FOR THURSDAY WITH SUNNY CONDITIONS ON THE
BACKSIDE OF THE TROUGH. OVERNIGHT LOWS SHOULD ALSO EXPERIENCE A DROP
INTO THE UPPER 40S TO LOW 50S ON THURSDAY NIGHT WITH DAYTIME HIGHS
RECOVERING INTO THE MID 70S BY FRIDAY WITHIN RIDGE BUILDING. THERE
MAY BE A BRIEF TIME PERIOD OF CLOUDS ON SATURDAY AS A FEW WAVES OF
ENERGY CROSS THE REGION ATOP THE RIDGE. OTHERWISE, CONDITIONS SHOULD
BE PLEASANT WITH HIGHS IN THE LOW 80S FOR BOTH SATURDAY AND SUNDAY.

BY SATURDAY, ANOTHER LONGWAVE TROUGH CROSSING THE PACIFIC NORTHWEST
INTO THE ROCKIES WILL APPROACH THE AREA ON SUNDAY. THE MED RANGE
MODELS ARE CONTINUING TO HAVE TROUBLE WITH THE STRENGTH OF THE RIDGE
OVER THE SOUTHEAST AND THIS IS LIKELY WHY THE TIMING OF THIS SYSTEM
IS CONTINUING TO SLOW THIS SYSTEM DOWN. FOR NOW, WILL TAKE A
COMPROMISE SOLUTION AND TAKE OUT THUNDERSTORMS FOR SUNDAY AND KEEP
THEM FOR SUNDAY NIGHT INTO MONDAY NIGHT.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

PREV DISCUSSION...SL
DISCUSSION...15
Hazardous weather outlook, Apr 27, 8:10 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 AM CDT WED APR 27 2011

ALZ001>010-016-TNZ076-096-097-272200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
810 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A TORNADO WATCH IS IN EFFECT FOR NORTHWEST ALABAMA AND NORTH CENTRAL
ALABAMA UNTIL 200 PM CDT.

AS OF 800 AM...A ROUND OF SEVERE STORMS HAS ALREADY TRACKED THROUGH
THE TENNESSEE VALLEY DURING THE OVERNIGHT AND EARLY MORNING HOURS.
SEVERAL ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY THROUGH THE
DAY AND INTO THE EVENING.

THE ATMOSPHERE WILL QUICKLY DESTABILIZE ONCE AGAIN THIS MORNING AND
THROUGH MIDDAY...CREATING A VOLATILE SITUATION ACROSS THE TENNESSEE
VALLEY TODAY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL INCREASE...ESPECIALLY FROM THE LATE MORNING INTO THE EARLY
EVENING. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD
OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE
REGION. A POTENTIAL FOR STRONG...LONG TRACK TORNADOES EXISTS...IN
ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL.
RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO INCREASE
THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE
INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS.
PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS
THREAT. ALSO...WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY
REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT
THROUGH 8 PM WEDNESDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS
ANOTHER COLD FRONT PUSHES ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
EXPECTED FOR MUCH OF TODAY AND THIS EVENING.

In the hours before

Local storm report, Apr 27, 8:18 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     4 NW FLORENCE           34.83N 87.73W
04/27/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN OVER ROAD.

&&

DJN
Local storm report, Apr 27, 8:58 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TROPICAL STORM   5 S KILLEN              34.79N 87.53W
04/27/2011                   COLBERT            AL   TRAINED SPOTTER

            A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.

&&

KWEBER
Local storm report, Apr 27, 9:06 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     5 S KILLEN              34.79N 87.53W
04/27/2011                   COLBERT            AL   TRAINED SPOTTER

            A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.

&&

KWEBER
Local storm report, Apr 27, 9:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HAIL             2 SSW PHIL CAMPBELL     34.32N 87.72W
04/27/2011  E1.25 INCH       FRANKLIN           AL   TRAINED SPOTTER

            UP TO HALF DOLLAR SIZE HAIL WAS REPORTED IN THE BEAR
            CREEK AREA.

0900 AM     HAIL             MT HOPE                 34.46N 87.48W
04/27/2011  E0.88 INCH       LAWRENCE           AL   PUBLIC

            NICKEL SIZE HAIL REPORTED.

&&

KWEBER
Special weather statement, Apr 27, 9:14 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
914 AM CDT WED APR 27 2011

ALZ001-002-005-271445-
COLBERT-LAUDERDALE-LIMESTONE-
914 AM CDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE AND
LIMESTONE COUNTIES UNTIL 945 AM CDT...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF FLORENCE...MOVING NORTHEAST AT
60 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHITEHEAD...ROGERSVILLE.
  ANDERSON...GOOD SPRINGS.
  LESTER...MT ROZELL.
  LEGGTOWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3500 8688 3479 8733 3481 8735 3481 8737
      3480 8741 3474 8742 3471 8749 3486 8763
      3502 8734
TIME...MOT...LOC 1413Z 237DEG 53KT 3485 8742

KDW
Local storm report, Apr 27, 9:15 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HAIL             MUSCLE SHOALS           34.74N 87.67W
04/27/2011  E0.50 INCH       COLBERT            AL   EMERGENCY MNGR

            ONE HALF INCH HAIL REPORTED.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:28 AM CDTSpecial Weather StatementHUNColbert, Franklin32 min
Apr 27, 3:49 AM CDTTornado WarningHUNColbert, Franklin26 min
Apr 27, 3:53 AM CDTTornado WarningHUNColbert, Lauderdale37 min
Apr 27, 4:02 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence28 min
Apr 27, 4:09 AM CDTTornado WarningHUNColbert, Lauderdale36 min
Apr 27, 4:19 AM CDTTornado WarningHUNColbert, Franklin, Lauderdale, Lawrence26 min
Apr 27, 4:33 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence27 min
Apr 27, 4:36 AM CDTTornado WarningHUNLauderdale9 min
Apr 27, 4:40 AM CDTTornado WarningHUNColbert, Lauderdale, Lawrence, Limestone35 min
Apr 27, 4:47 AM CDTTornado WarningHUNColbert, Franklin, Lawrence28 min
Apr 27, 4:59 AM CDTTornado WarningHUNLauderdale, Limestone31 min
Apr 27, 5:02 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Morgan43 min
Apr 27, 5:14 AM CDTSevere Thunderstorm WarningHUNLawrence, Madison, Marshall, Morgan46 min
Apr 27, 5:24 AM CDTTornado WarningHUNLawrence, Limestone, Morgan36 min
Apr 27, 5:27 AM CDTTornado WarningHUNCullman48 min
Apr 27, 5:31 AM CDTTornado WarningHUNLawrence, Morgan29 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningHUNJackson, Madison35 min
Apr 27, 5:58 AM CDTSevere Thunderstorm WarningHUNJackson, Madison47 min
Apr 27, 6:02 AM CDTTornado WarningHUNLimestone, Madison, Morgan28 min
Apr 27, 6:09 AM CDTTornado WarningHUNCullman, Marshall, Morgan36 min
Apr 27, 6:19 AM CDTTornado WarningHUNMarshall41 min
Apr 27, 6:20 AM CDTSevere Thunderstorm WarningHUNJackson, Madison40 min
Apr 27, 6:37 AM CDTTornado WarningHUNJackson, Madison, Marshall23 min
Apr 27, 6:44 AM CDTSevere Thunderstorm WarningHUNDeKalb46 min
Apr 27, 6:45 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson45 min
Apr 27, 6:52 AM CDTTornado WarningHUNDeKalb, Jackson, Marshall38 min
Apr 27, 7:08 AM CDTTornado WarningHUNDeKalb37 min
Apr 27, 7:24 AM CDTTornado WarningHUNDeKalb, Jackson21 min
Apr 27, 7:25 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson20 min
Apr 27, 7:41 AM CDTTornado WarningHUNJackson10 min
Apr 27, 8:22 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence38 min
Apr 27, 8:41 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence34 min
Apr 27, 8:48 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan42 min
Apr 27, 9:05 AM CDTTornado WarningHUNLawrence, Limestone, Morgan25 min
Apr 27, 9:14 AM CDTSpecial Weather StatementHUNLimestone31 min
Apr 27, 9:39 AM CDTSevere Thunderstorm WarningHUNLimestone, Madison27 min
Apr 27, 9:40 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lauderdale50 min
Apr 27, 9:57 AM CDTRiver Flood WarningHUNMadison46 hr
Apr 27, 10:00 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin45 min
Apr 27, 10:03 AM CDTRiver Flood WarningHUNMadison38 hr
Apr 27, 10:05 AM CDTRiver Flood WarningHUNJackson, Madison, Marshall3 days
Apr 27, 10:08 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale9 hr
Apr 27, 10:08 AM CDTRiver Flood WarningHUNLawrence3 days
Apr 27, 10:12 AM CDTTornado WarningHUNColbert, Franklin33 min
Apr 27, 10:37 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale38 min
Apr 27, 10:43 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence47 min
Apr 27, 10:53 AM CDTTornado WarningHUNFranklin, Lawrence, Morgan37 min
Apr 27, 10:58 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan47 min
Apr 27, 11:18 AM CDTTornado WarningHUNLimestone, Madison27 min
Apr 27, 11:26 AM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Marshall, Morgan49 min
Apr 27, 11:27 AM CDTTornado WarningHUNLimestone, Madison33 min
Apr 27, 11:30 AM CDTTornado WarningHUNLimestone, Madison, Morgan30 min
Apr 27, 11:41 AM CDTTornado WarningHUNJackson, Limestone, Madison34 min
Apr 27, 12:00 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall45 min
Apr 27, 12:04 PM CDTTornado WarningHUNJackson, Madison26 min
Apr 27, 12:07 PM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone8 hr
Apr 27, 12:17 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Marshall, Morgan43 min
Apr 27, 12:25 PM CDTTornado WarningHUNJackson20 min
Apr 27, 12:27 PM CDTFlash Flood WarningHUNLimestone, Madison, Morgan8 hr
Apr 27, 12:31 PM CDTTornado WarningHUNMadison, Marshall, Morgan29 min
Apr 27, 12:40 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Madison, Marshall65 min
Apr 27, 1:11 PM CDTTornado WarningHUNDeKalb, Jackson34 min
Apr 27, 1:29 PM CDTFlash Flood WarningHUNDeKalb, Jackson, Madison, Marshall3 hr
Apr 27, 1:41 PM CDTTornado WarningHUNLawrence, Morgan34 min
Apr 27, 2:09 PM CDTTornado WarningHUNLawrence, Limestone, Morgan17 min
Apr 27, 2:24 PM CDTTornado WarningHUNCullman36 min
Apr 27, 2:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale44 min
Apr 27, 2:43 PM CDTTornado Warning EmergencyHUNCullman, Morgan32 min
Apr 27, 2:51 PM CDTTornado WarningHUNColbert, Franklin, Lauderdale24 min
Apr 27, 3:03 PM CDTTornado Warning EmergencyHUNCullman, Madison, Marshall, Morgan42 min
Apr 27, 3:08 PM CDTTornado WarningHUNColbert, Lauderdale37 min
Apr 27, 3:17 PM CDTTornado Warning EmergencyHUNColbert, Franklin, Lawrence43 min
Apr 27, 3:25 PM CDTTornado Warning EmergencyHUNJackson, Madison, Marshall50 min
Apr 27, 3:51 PM CDTTornado WarningHUNJackson24 min
Apr 27, 3:51 PM CDTTornado WarningHUNLawrence, Limestone, Morgan24 min
Apr 27, 3:56 PM CDTTornado WarningHUNColbert, Franklin, Lawrence34 min
Apr 27, 3:59 PM CDTTornado WarningHUNCullman, Marshall, Morgan31 min
Apr 27, 4:07 PM CDTTornado WarningHUNMadison, Morgan38 min
Apr 27, 4:09 PM CDTTornado WarningHUNFranklin36 min
Apr 27, 4:11 PM CDTTornado Warning EmergencyHUNLawrence, Limestone, Madison, Morgan34 min

Nearby

Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.